MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-14
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a pipeline's ptf wings failed to open/would not flip.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the right internal carotid artery (ica).It was noted the patient's vessel tortuosity was minimal.Dapt (dual antiplatelet treatment) was administered.It was reported that upon trying to deploy the device out of the introducer sheath, the ptf wings would not release, "flip".Even after trying to resheath, the device was pulled out of the patient and another attempt was done to flip the wings on the back table, but it would not flip.The pipeline was not positioned in a bend.Less than 50% of the pipeline had been deployed when it failed to open.The stent was resheathed less than or equal to 2 times.No additional steps or other devices were required to open the pipeline.It was removed from the patient and resheathed with the microcatheter.The stent was replaced with a different device.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the procedure was completed using a different device.No cause of the failure to open was determined.Event trying to open the device on the back table, the wins were "stuck" and didn't open.
 
Additional Manufacturer Narrative
H3: product analysis.As found condition: the pipeline flex shield was returned within its introducer sheath, and inner pouch; inside a biohazard bag and a shipping box.Visual inspection/damage location details: the distal and proximal dps restraints were intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were intact, with no signs of elongation.The braid's distal and proximal ends were opened and frayed.No bends were found with the pushwire.No defects were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad, or proximal bumper.No other anomalies were observed.Testing/analysis: the pipeline flex shield was pushed out from the introducer sheath without issues.Conclusion: based on the returned device, the customer complaint was not confirmed as the distal and proximal ends of the braid were fully opened and frayed.However, the cause of the failure to open could not be determined.Possible causes of the failure to open include vessel tortuosity, damaged braid, or user deploying braid in vessel bend.The customer reported that the vessel tortuosity was minimal, and the braid was not deployed in the vessel bend, which rules these factors out as potential causes.In the event, the damaged braid may have contributed to the failure to open.The braid can become damaged due to over-manipulation, deployment technique, delivering/retracting delivery wire against resistance, or deploying/resheathing the braid against resistance.However, the cause of the braid damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21587668
Report Number2029214-2025-00651
Device Sequence Number8868120
Product Code OUT
UDI-Device Identifier00763000284695
UDI-Public00763000284695
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-14
Device Catalogue NumberPED2-500-14
Device Lot NumberB796462
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2025
Supplement Date Received by Manufacturer03/14/2025
05/06/2025
Initial Report FDA Received Date03/12/2025
Supplement Report FDA Received Date04/09/2025
05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale